Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 204, NWS Charleston, WV

June 23, 2011Cabell County, Lincoln County, Wayne County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2011, 4:08 PM EDT for Cabell County, Lincoln County, Wayne County, West Virginia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 4:08 PM EDT (20:08 UTC)
Expired
Jun 23, 2011, 5:15 PM EDT
In force
67 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Cabell County, WV, Lincoln County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 42 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:37 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS51 KRLX 232008
SVRRLX
WVC011-043-099-232115-
/O.NEW.KRLX.SV.W.0204.110623T2008Z-110623T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
408 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CABELL COUNTY IN WEST VIRGINIA...
  LINCOLN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HAMLIN...
  CENTRAL WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WAYNE...

* UNTIL 515 PM EDT

* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WAYNE TO 7 MILES SOUTHWEST OF EAST LYNN LAKE...OR ALONG A LINE
  EXTENDING FROM WAYNE TO 6 MILES EAST OF LOUISA...AND MOVING EAST AT
  40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KIAHSVILLE...RANGER...GILL AND SPURLOCKVILLE.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3821 8247 3829 8248 3834 8206 3831 8204
      3829 8205 3828 8202 3822 8197 3811 8195
      3802 8200 3810 8252
TIME...MOT...LOC 2008Z 266DEG 35KT 3827 8241 3820 8240
          3810 8246

$$

28
3 follow-up statements
930 
WWUS51 KRLX 232040
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT THU JUN 23 2011

WVC011-232049-
/O.CAN.KRLX.SV.W.0204.000000T0000Z-110623T2115Z/
CABELL WV-
440 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CABELL COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF CABELL 
COUNTY...SO THE WARNING IS CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3833 8219 3834 8206 3832 8205 3829 8205
      3828 8202 3822 8197 3811 8195 3802 8200
      3807 8235
TIME...MOT...LOC 2039Z 266DEG 35KT 3832 8198 3824 8199
          3808 8215

$$

WVC043-099-232115-
/O.CON.KRLX.SV.W.0204.000000T0000Z-110623T2115Z/
LINCOLN WV-WAYNE WV-
440 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EAST CENTRAL WAYNE AND LINCOLN COUNTIES...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAMLIN TO MYRA TO RANGER...OR ALONG A LINE EXTENDING
FROM HAMLIN TO 15 MILES SOUTHEAST OF WAYNE...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILL...
SPURLOCKVILLE AND MUD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3833 8219 3834 8206 3832 8205 3829 8205
      3828 8202 3822 8197 3811 8195 3802 8200
      3807 8235
TIME...MOT...LOC 2039Z 266DEG 35KT 3832 8198 3824 8199
          3808 8215

$$

19
413 
WWUS51 KRLX 232057
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
457 PM EDT THU JUN 23 2011

WVC099-232106-
/O.CAN.KRLX.SV.W.0204.000000T0000Z-110623T2115Z/
WAYNE WV-
457 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAYNE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE AREA...SO 
THE WARNING IS CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING 
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3820 8206 3822 8197 3811 8195 3802 8200
      3804 8213
TIME...MOT...LOC 2056Z 261DEG 26KT 3809 8199

$$

WVC043-232115-
/O.CON.KRLX.SV.W.0204.000000T0000Z-110623T2115Z/
LINCOLN WV-
457 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL LINCOLN COUNTY...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MUD...OR 13 MILES 
WEST OF MADISON...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3820 8206 3822 8197 3811 8195 3802 8200
      3804 8213
TIME...MOT...LOC 2056Z 261DEG 26KT 3809 8199

$$

19
357 
WWUS51 KRLX 232109
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
509 PM EDT THU JUN 23 2011

WVC043-232119-
/O.EXP.KRLX.SV.W.0204.000000T0000Z-110623T2115Z/
LINCOLN WV-
509 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY WILL
EXPIRE AT 515 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3820 8206 3822 8197 3811 8195 3802 8200
      3804 8213
TIME...MOT...LOC 2109Z 261DEG 26KT 3810 8187

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:19 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 23, 3:19 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT THU JUN 23 2011

.SYNOPSIS...
COLD FRONT CROSSES SLOWLY TONIGHT THRU FRIDAY. HIGH PRESSURE
PREVAILS SATURDAY. UPPER LEVEL WAVES APPROACHES SUNDAY. WARM FRONT
LIFTS NORTH MONDAY...FOLLOWED BY ANOTHER COLD FRONT LATE TUESDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
COLD FRONT AS OF 18Z LOCATED ACROSS WESTERN OH AND WESTERN KY.
MORNING DISTURBANCE HAS SHIFTED NORTH AND EAST OF THE CWA.
ASSOCIATED LOW AND MID LVL CLDS HAVE BEEN SLOW TO FOLLOW
SUIT...WITH MUCH OF THE MTNS STUCK IN THE CLOUDS TDY. LAST FEW HRS
HAVE SEEN THE STRATOCU FINALLY STARTING TO MIX OUT THOUGH.

PREFRONTAL CONVECTION HAS FIRED RIGHT ON CUE WITH APPROACH OF YET
ANOTHER UPR DISTURBANCE. MODELS HAVE DONE A GREAT JOB WITH THIS
AT LEAST IN THE FORCING FIELDS AND HAVE CONTINUED TO USE A
CONSENSUS APPROACH WITH TIMING AND PLACEMENT OF POPS USING VORT.

SVR POTENTIAL BEST ALONG OH RVR AND ACROSS COAL FIELDS WHERE BEST
SHEAR RESIDES ALONG WITH GREATEST AMNT OF SFC HEATING HAS OCCURRED.
STILL WORRIED ABOUT CAPPING INVERSION AND WHAT EFFECTS IT WILL
HAVE FARTHER EAST...ESPECIALLY CONSIDERING LACK OF MUCH INSOLATION
TDY ACROSS THE MTNS. SO FAR CONVECTION HAS BEEN LOW TOPPED AND
ABSENT OF MUCH LIGHTNING. HOWEVER SHEAR PROFILES REMAIN SOMEWHAT
FAVORABLE FOR WEAK ROTATION WITH THE STRONGER DISCRETE CELLS.

COLD FRONT WILL SLOWLY SLIDE EAST TONIGHT AND BECOME RATHER
DIFFUSE. HAVE FRONT IN SE OH ARND 00Z...PERHAPS CHECKING UP FOR A
TIME BEFORE RESUMING A SLOW EASTWARD PROGRESS. MAY TAKE TILL 12Z
TO CLR MTNS...WAITING FOR UPR TROF TO GO NEG TILT. HAVE ANOTHER
LINE OF LKLY POPS WITH ACTUAL FRONT OVERNIGHT...HOWEVER MUCH OF
THE CONVECTION WILL BE ASSOCIATED WITH UPR AIR DISTURBANCE THIS
AFTN AND EVENING.

WILL CONTINUE TO WATCH FOR LCL WATER PROBLEMS DESPITE PWATS COMING
DOWN. THINKING IS AS FRONT BECOMES MORE PARALLEL TO FLOW COULD SEE
MORE IN THE WAY OF TRAINING.

FRONT...OR WHAT IS LEFT OF IT SHIFTS EAST TOMORROW AS UPR TROF AND
FRESHER AIRMASS WORKS IN. MODELS AGREE IN TAKING A DISTURBANCE
THRU TOMORROW AFTN WITH UPR TROF. THIS SHOULD BE ABLE TO SPARK OF
SOME LOW TOPPED SHRA OR CONVECTION IN THE AFTN/EARLY EVEN...ESPECIALLY
ACROSS THE NORTH. WENT MORE PESSIMISTIC WITH SKY COVER TOMORROW
WITH UPR TROF AND DIURNAL HEATING AIDING IN CU DEVELOPMENT.

HAVE GONE ON HIGH SIDE FOR LOWS TONIGHT AND A BLEND FOR HIGHS
TOMORROW. MAY TAKE TILL TOMORROW AFTN FOR LWR DWPTS TO
ARRIVE...BUT TEMPS WILL STAY IN THE UPR 70S SOUTH AND MID/LOW 70S
NORTH.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
SHOWERS AND ISOLATED STORMS ACTIVITY MOVE EAST BEHIND THE FRONT
FRIDAY NIGHT. DRIER CONDITIONS EXPECTED LATE SATURDAY AND SATURDAY
NIGHT WITH DRIER AIRMASS BEHIND THE FRONT. GUIDANCE SHOWS FRONT
STALLING SOUTH OF THE AREA SATURDAY NIGHT...TO LIFT NORTH LATER
SUNDAY.

NEAR NORMAL TEMPERATURES EXPECTED THRU THIS TIME PERIOD.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
STORM ACTIVITY RETURNS SUNDAY AS AN UPPER LEVEL TROUGH APPROACHES
FROM THE WEST. MODELS ARE IN FAIR AGREEMENT WITH THIS WAVE WITH
SOME MINOR PLACEMENT DIFFERENCES NOTED. THEREFORE...INTRODUCE
CHANCE POPS SPREADING FROM NORTHWEST TO EAST LATE SUNDAY INTO
SUNDAY NIGHT.

WITH THIS UPPER LEVEL FORCING...THE STALLED FRONT LIFTS SLOWLY
NORTH ACROSS WV SUNDAY NIGHT...AND NORTH OF WV BY MONDAY NIGHT.
THIS FEATURE...ALONG WITH DIURNAL HEATING...COULD ENHANCE SHOWERS
AND STORMS DEVELOPMENT WITH ADDITIONAL WEAKER DISTURBANCES PASSING
ALOFT. THEREFORE...REARRANGED POPS AND WX LOCATIONS HAVING CHANCES
ACROSS THE ENTIRE AREA ATTM TUESDAY NIGHT...DECREASING FROM WEST
TO EAST BY MID WEDNESDAY.

ONCE AGAIN...BLENDED GMOS AND HPC GUIDANCE FOR TEMPERATURES THROUGH THE
PERIOD WITH SOME MINOR TWEAKS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
18Z THURSDAY THRU 18Z FRIDAY...
BKN LINE OF SHRA AND CONVECTION CURRENTLY MOVING ACROSS SE OH...NE
KY AND WESTERN WV ASSOCIATED WITH UPR AIR DISTURBANCE AND APPROACH
OF COLD FRONT. THIS CONVECTION WILL AFFECT KHTS AND KPKB THRU
20Z...AND KCRW AND KCKB AFTER 20Z. MTN TERMINALS MAY ESCAPE
CONVECTION TIL ACTUAL COLD FRONT NEARS OVERNIGHT. HAVE INSERTED
TEMPO GROUPS TO HANDLE CONVECTION ACROSS TERMINALS. VFR OUTSIDE OF CONVECTION.

COLD FRONT WILL MOVE INTO SE OH AFTER 00Z...SLOWLY CLEARING OH RVR
BY 06Z...AND EXITING MTNS AFTER 12Z WHILE BECOMING DIFFUSE IN
NATURE. SHOULD SEE ANOTHER ROUND OF SHRA AND POSSIBLE CONVECTION
WITH FRONT ITSELF TONIGHT...HENCE LEAVING CB IN MOST OF THE TAF
SITES TO 06Z.

SOME MVFR STRATUS MAY DEVELOP POST FRONTAL AND HAVE ACCOUNTED FOR
IN FCST. ANY LOW STRATUS SHOULD BURN OFF FRI MORNING...WITH A
REDEVELOPMENT OF CU AND STRATOCU WITH APPROACH OF UPR TROF. SOME
LOW TOPPED SHRA OR CONVECTION TOMORROW AFTN AS UPR DISTURBANCE
MOVES THRU.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING AND DEGREE OF RESTRICTIONS IN
SHOWERS/STORMS MAY VARY FROM FORECAST. WIDESPREAD MVFR MAY NOT
FORM AFTER 06Z AS FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    M    M    M    L    M    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
BRIEF IFR CONDITIONS FROM INTERMITTENT CLUSTERS OF SHOWERS AND
THUNDERSTORMS WILL GRADUALLY BECOME LESS COMMON THROUGH SATURDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/30
NEAR TERM...30
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...30
Hazardous weather outlook, Jun 23, 1:46 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
146 PM EDT THU JUN 23 2011

KYZ101>103-105-OHZ086-087-WVZ005>008-013>016-024>027-241800-
GREENUP-CARTER-BOYD-LAWRENCE-GALLIA-WAYNE-CABELL-MASON-JACKSON-
LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY-
146 PM EDT THU JUN 23 2011

...TORNADO WATCH 541 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083>085-VAZ003-004-WVZ009>011-017>020-028>040-046-
047-241800-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-DICKENSON-
BUCHANAN-WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
146 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. PRIMARY
THREAT WILL BE DAMAGING WINDS. IN ADDITION...HEAVY DOWNPOURS COULD
CREATE LOCALIZED FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 23, 3:19 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT THU JUN 23 2011

OHZ086-087-WVZ006-007-231945-
CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-
319 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE...NORTH CENTRAL
CABELL...SOUTHERN GALLIA AND SOUTHWESTERN MASON COUNTIES...

AT 314 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE
VESUVIUS...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR WATERLOO AROUND 325 PM...SCOTTOWN AROUND 330
PM...CROWN CITY AROUND 340 PM AND ASHTON AROUND 345 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3877 8210 3852 8212 3858 8264 3868 8265

28
Special weather statement, Jun 23, 3:47 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
347 PM EDT THU JUN 23 2011

OHZ066-067-075-232015-
ATHENS OH-MORGAN OH-PERRY OH-
347 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTH CENTRAL ATHENS...
NORTHERN MORGAN AND SOUTHEASTERN PERRY COUNTIES...

AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF SHAWNEE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR CORNING AROUND 355 PM AND EAGLEPORT AROUND
415 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3976 8176 3976 8166 3975 8163 3970 8164
      3949 8216 3951 8218 3955 8217 3955 8224
      3956 8225 3978 8207

28
Local storm report, Jun 23, 3:48 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
348 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     2 S WATERLOO            38.67N  82.49W
06/23/2011                   LAWRENCE           OH   PUBLIC

            NUMEROUS TREE BRANCHES DOWN. ONE LARGE.

&&

EVENT NUMBER RLX1100732

JFD
Special weather statement, Jun 23, 3:58 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
358 PM EDT THU JUN 23 2011

KYZ103-105-WVZ005-006-013-232030-
BOYD KY-CABELL WV-LAWRENCE KY-LINCOLN WV-WAYNE WV-
358 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL AFFECT BOYD...CENTRAL WAYNE...
NORTHEASTERN LAWRENCE...SOUTH CENTRAL CABELL AND WESTERN LINCOLN
COUNTIES...

AT 357 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTHWEST OF WAYNE TO 5 MILES WEST OF WAYNE TO LOUISA...MOVING EAST
AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR GENOA AROUND 405 PM...BEECH FORK STATE PARK
AROUND 410 PM...KIAHSVILLE AROUND 420 PM...WEST HAMLIN AROUND 425 PM
AND MYRA AROUND 430 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3820 8263 3831 8264 3832 8205 3829 8205
      3828 8202 3822 8197 3808 8196 3805 8197
      3803 8196 3804 8270

28

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:27 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam, Wayne63 min
Jun 23, 3:31 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam44 min
Jun 23, 3:58 PM EDTSpecial Weather StatementRLXLincoln, Wayne32 min
Jun 23, 4:44 PM EDTSpecial Weather StatementRLXBoone, Kanawha, Lincoln46 min
Jun 23, 5:22 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Mingo, Wayne53 min
Jun 23, 5:28 PM EDTSpecial Weather StatementRLXBoone, Fayette, Nicholas, Raleigh62 min
Jun 23, 7:26 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne49 min
Jun 23, 7:27 PM EDTSpecial Weather StatementRLXWood33 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.